MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME COIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100253
Medical Device Problem Code Difficult To Position (1467)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.Conclusion: the micrusframe coils were not available for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The positioning and resheathing difficulties could not be confirmed without product return for analysis.The root cause of the events could not be determined; however, procedural/handling factors may have contributed to the events.Since there was no evidence to suggest the events were related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during treatment of a small 3.8 x 3.6mm middle cerebral artery aneurysm a micrusframe (mfr100253/s11567) could not be re-sheathed and a second micrusframe (same catalog and lot) was difficult to position in the aneurysm.While attempting to access the aneurysm with the first coil, the sl 10 microcatheter did not hold its position.The coil could not be re-sheathed and was removed from use.The coil did not appear damaged (i.E.Kinked, stretched, separated, detached), and a continuous flush had been maintained through the microcatheter.Next, a prowler lpes was placed and the second micrusframe was advanced; however, the coil did not take a proper shape and the physician kept trying to push the device, and it protruded into the parent vessel.It was reported that it only protruded into the vessel for a second and then was re-positioned.The coil would not oppose to the wall or open properly.The physician exchanged the coil for a competitor¿s coil and completed the procedure by successfully placing 5 coils of varying sizes using the same prowler lpes microcatheter.It was reported that the procedure was delayed 30 minutes due to the two events, but there was no patient injury.It was reported that the devices would not be returned for analysis.

Brand Name
MICRUSFRAME COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6507325
Report Number2954740-2017-00087
Device Sequence Number1641943
Product Code HCG
UDI-Device Identifier10886704077770
UDI-Public(01)10886704077770(17)190731(10)S11567
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberMFR100253
Device Lot NumberS11567
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2017
Initial Report FDA Received Date04/20/2017
Patient Sequence Number1